Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 43, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 7, 2008, 9:16 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2008, 9:16 AM CDT (14:16 UTC)
- Expired
- Sep 7, 2008, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 071416
FFWSJU
PRC001-043-055-059-075-111-113-121-133-149-153-071700-
/O.NEW.TJSJ.FF.W.0043.080907T1416Z-080907T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1016 AM AST SUN SEP 7 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COAMO
ADJUNTAS
SABANA GRANDE
YAUCO
VILLALBA
GUAYANILLA
GUANICA
JUANA DIAZ
PONCE
SANTA ISABEL
PENUELAS
* UNTIL 100 PM AST
* AT 1000 AM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OCCURRING ACROSS LA PLAYA DE PONCE AND A NEAR URBAN AREA
CALLED VILLA DEL CARMEN. ALSO THEY REPORTED A MUDSLIDE ACROSS THE
NEW ROAD TEN FROM PONCE TO ADJUNTAS. THIS ROAD WILL BE CLOSED UNTIL
FURTHER NOTICE.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF THE
MUNICIPALITIES INCLUDED IN THIS FLASH FLOOD WARNING FOR THE NEXT
SEVERAL HOURS. THIS SHOWER AND THUNDERSTORM ACTIVITY IS MOVING FROM
THE NEAR SHORE CARIBBEAN WATERS AND MOVING NORTHWESTWARD TO AFFECT
MOST OF THE SOUTH AND SOUTHWESTERN SECTIONS OF PUERTO RICO LATE THIS
MORNING THROUGH THE AFTERNOON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A MODERATE RISK
OF MUDSLIDES EXIST ACROSS THESE AREAS AS SOILS ARE SATURATED FROM
THE PAST RECENT RAINS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1793 6694 1812 6694 1815 6674 1812 6638
1792 6637
$$
OB2 follow-up statements
000
WGCA52 TJSJ 071707
FFWSJU
PRC001-043-055-059-075-111-113-121-133-149-153-072030-
/O.EXT.TJSJ.FF.W.0043.000000T0000Z-080907T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
107 PM AST SUN SEP 7 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COAMO
ADJUNTAS
SABANA GRANDE
YAUCO
VILLALBA
GUAYANILLA
GUANICA
JUANA DIAZ
PONCE
SANTA ISABEL
PENUELAS
* UNTIL 430 PM AST
* AT 1254 PM AST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
SEVERAL MUDSLIDES ACROSS SECTIONS IN PONCE DUE TO THE SHOWER
ACTIVITY THAT HAS NOT STOP SINCE THIS MORNING. ALSO...ROAD ONE IN
FROM OF MERCEDITA AIRPORT HAS PONDS OF WATERS...MAKING DIFFICULT
CONDITIONS FOR DRIVER TO GO BY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AND AFFECT PONCE
AND THE REST OF THE MUNICIPALITIES ABOVE MENTIONED. RESIDENT AND
VISITOR SHOULD MONITOR CLOSELY THE WEATHER SITUATION FOR THE NEXT
SEVERAL HOURS AS THESE SHOWERS AND THUNDERSTORMS MOVE INLAND FROM
THE NEAR SHORE CARIBBEAN WATERS. SOILS ARE ALREADY SATURATED OVER
MOST OF THESE AREAS...AND THESE SHOWERS CAN DETERIORATE THIS
SITUATION. THERE IS A MODERATE RISK OF MUDSLIDES ACROSS THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1793 6694 1812 6694 1815 6674 1812 6638
1792 6637
$$
OB000
WGCA72 TJSJ 072030
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
430 PM AST SUN SEP 7 2008
PRC001-043-055-059-075-111-113-121-133-149-153-072046-
/O.CAN.TJSJ.FF.W.0043.000000T0000Z-080907T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAMO PR-ADJUNTAS PR-SABANA GRANDE PR-YAUCO PR-VILLALBA PR-
GUAYANILLA PR-GUANICA PR-JUANA DIAZ PR-PONCE PR-SANTA ISABEL PR-
PENUELAS PR-
430 PM AST SUN SEP 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PENUELAS...SANTA
ISABEL...PONCE...JUANA DIAZ...GUANICA...GUAYANILLA...VILLALBA...
YAUCO...SABANA GRANDE...ADJUNTAS AND COAMO MUNICIPALITIES...
HEAVY RAINFALL OCCURRING ACROSS MOST OF THE WARNING AREA THIS
MORNING ENDED DURING THE EARLY AFTERNOON...AND NO SIGNIFICANT RAINS
HAVE OCCURRED THERE IN THE PAST FEW HOURS. WATER LEVELS HAVE
RETURNED TO MORE NORMAL LEVELS...AND THE FLASH FLOOD WARNING HAS
BEEN CANCELED.
LAT...LON 1793 6694 1812 6694 1815 6674 1812 6638
1792 6637
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 5:21 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 7, 5:21 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 621 AM AST SUN SEP 7 2008 .SYNOPSIS...AT 5 AM AST...THE CENTER OF HURRICANE IKE WAS LOCATED NEAR LATITUDE 21.1 NORTH...LONGITUDE 72.2 WEST...MOVING WEST AT 13 KNOTS. AN ACTIVE TROPICAL WAVE IS EXPECTED TO MOVE INTO THE EASTERN CARIBBEAN LATE SUNDAY AND MOVE ACROSS THE REGIONAL WATERS ON MONDAY. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE FROM EAST TO WEST ACROSS THE LOCAL FORECAST AREA. MAINLY AFFECTING THE EASTERN PORTIONS OF PUERTO RICO. AT THIS MOMENT A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE CARIBBEAN WATERS AND THEY ARE EXPECTED TO AFFECT THE SOUTH AND SOUTHWEST PORTIONS BEFORE SUNRISE. LINGERING MOISTURE FROM HURRICANE IKE WILL COMBINE WITH DIURNAL HEATING TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON. EXPECT TROPICAL WAVE CURRENTLY NEARING THE SOUTHERN WINDWARD ISLANDS...TO WORK NORTHWEST AND TOWARDS THE AREA...BRINGING ANOTHER POTENTIAL HEAVY RAIN EVENT FOR MONDAY AND TUESDAY. && .AVIATION...A LINE OF DEEP CONVECTION HAS FORMED IN A LINE FROM THE MONA PASSAGE SEWD THROUGH CABO ROJO AND THE TJPS VICINITY OUT TO THE CARIBBEAN WATERS SOUTH OF PR. +TSRA WITH IFR CIGS/VSBYS...TOPS TO OVER 50K FEET AND INTENSE LIGHTNING WILL ACCOMPANY THIS LINE UNTIL 12Z. EXPECTING THIS ACTIVITY TO DIE DOWN AFTER SUNRISE.... THEREAFTER...EXPECT MOSTLY VFR CONDITIONS TO PREVAIL AND A MODERATE SOUTHEAST LOW LEVEL WIND FLOW OF 15 TO 20 KNOTS. && .MARINE...LONG PERIOD NORTHWESTERLY SWELLS ASSOCIATED WITH IKE WILL CONTINUE TO SUBSIDE THROUGH TODAY. MARINER SHOULD SQUALLY WEATHER ACROSS THE CARIBBEAN WATERS MAINLY DURING THE MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 88 78 / 40 20 50 50 STT 88 79 88 79 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 93/10/
Hazardous weather outlook, Sep 7, 8:35 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...UPDATED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 935 AM AST SUN SEP 7 2008 AMZ710>750-PRZ001>013-081345- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 935 AM AST SUN SEP 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CROSS PUERTO RICO TODAY AS MOISTURE ASSOCIATED WITH HURRICANE IKE LINGERS ACROSS THE AREA. WHILE MANY OF THESE STORMS WILL BE QUICK- MOVING...LOCALIZED FLOODING WILL BE A POSSIBILITY. MOTORISTS AND RESIDENTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER CONDITIONS AND REMEMBER TO AVOID FLOODED ROADS IF ENCOUNTERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER TROPICAL WAVE IS EXPECTED TO CROSS THE CARIBBEAN WATERS SOUTH OF THE ISLAND MONDAY AND TUESDAY. WHILE THE BULK OF THE PRECIPITATION ASSOCIATED WITH THIS SYSTEM SHOULD REMAIN SOUTH OF THE AREA...BANDS OF MOISTURE WILL AFFECT THE LOCAL AREA...SOAKING AREAS ALREADY SATURATED FROM RECENT RAINS. THEREFORE...LOCALIZED FLOODING WILL AGAIN BE POSSIBLE ACROSS PUERTO RICO THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ720-730-VIZ001-002-081345- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 935 AM AST SUN SEP 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:54 PM CDT | Marine Weather Statement | JSJ | 7 hr | |
| Sep 7, 7:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 7, 8:42 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 7, 9:07 AM CDT | Flash Flood Watch | JSJ | 5 hr | |
| Sep 7, 10:17 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 7, 5:11 PM CDT | Small Craft Advisory | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.